Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS New Orleans, LA

July 12, 2021Pointe Coupee Parish, Louisiana

NWS New Orleans, LA issued this special weather statement at Jul 12, 2021, 7:49 PM CDT for Pointe Coupee Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 7:49 PM CDT (00:49 UTC)
Expired
Jul 12, 2021, 8:45 PM CDT
In force
56 min
Issued by
NWS New Orleans, LA

County Pointe Coupee Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2180 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

149 
WWUS84 KLIX 130049
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
749 PM CDT Mon Jul 12 2021

LAZ034-046-047-130145-
Iberville-Pointe Coupee-West Baton Rouge-
749 PM CDT Mon Jul 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT POINTE COUPEE... 
NORTHWESTERN IBERVILLE PARISHES AND NORTHWESTERN WEST BATON 
ROUGE......

At 747 PM CDT, radar indicated strong thunderstorms were located 
along a line extending from near Krotz Springs to Cankton. 
These storms are moving east at 15 mph.

Heavy rainfall, frequent lightning and wind gusts of up to 30 mph 
are possible with these storms.

Locations impacted include...
New Roads, Livonia, Maringouin, Fordoche, Rosedale, Grosse Tete, 
Ramah, Erwinville and Lottie.

Torrential rainfall is occurring with these storms, and may cause 
localized street flooding. Do not drive your vehicle through flooded 
roadways.

Frequent cloud to ground lightning is also occurring with these 
storms. Lightning can strike 10 miles away from a thunderstorm. Seek 
a safe shelter inside a building or vehicle.

LAT...LON 3071 9173 3075 9137 3067 9134 3065 9131
      3040 9141 3036 9164 3038 9163 3041 9163
      3045 9164 3050 9171 3050 9175 3051 9173
      3056 9176
TIME...MOT...LOC 0047Z 260DEG 12KT 3060 9174 3044 9185 3032 9212 

$$

95/DM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 6:40 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 12, 6:40 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
640 PM CDT Mon Jul 12 2021

.UPDATE...

Updated early portion of forecast to account for developing area
of thunderstorms across western Louisiana from the Alexandria area
to west of Lake Charles. Outflow from previous convection over
Texas is moving into an area with CAPE values around 3500 J/kg and
fairly strong moisture convergence. Latest CAMs runs take this
convection into the northwest corner of our CWA, near and
northwest of a McComb to Baton Rouge line before weakening it
around midnight. Further updates possible. 35

&&

.AVIATION (00z TAF package)...

Primarily VFR for the next few hours, but introduced VCTS 03-06z
for KBTR and KMCB as noted above. A further amendment may be
necessary if it appears there will be direct impacts. Outside of
that threat, KMCB could see IFR or lower conditions around sunrise
in low clouds and/or fog. Also possible at KBTR with lesser
threats elsewhere. During the daytime hours on Tuesday, there will
again be a threat of TSRA but probably won't be as widespread as
recent days. Most of that convections should die off by sunset,
with VFR conditions likely Tuesday evening. 35

&&

.PREV DISCUSSION... /issued 252 PM CDT Mon Jul 12 2021/

SHORT TERM...Tonight through Tuesday Night

The line of showers and storms that was starting to move into our
far NW counties/parishes this morning has pushed through SE LA.
Widespread storms did form out ahead of this, as predicted, due to
the very unstable air, the lingering boundaries from overnight and
outflow from the line of storms. The line did weaken and break up
but the outflow produced gusts of 20-40MPH. Behind this line, the
air is very stable and is not recovering, even with afternoon
heating. So the rest of the afternoon/evening will just see
diminishing light rain showers. Overnight we should be surprisingly
"dry" compared to previous evenings.

On Tuesday, a weak upper ridge over the Gulf will build north and
help push any shortwaves/upper support for more widespread storms to
our north. Convection over the waters will start up again Tuesday
morning with boundaries lingering from the previous day. Hires
guidance shows these storms starting to move inland in the late
morning/early afternoon. There will still be your normal afternoon
thunderstorms but the only real organization to it will be from the
storms that move inland. The low level flow also turns more easterly
so some of these storms could move southeast to northwest. Steering
flow is weak so the slow moving nature could produce isolated flash
flooding.

As for temperatures, no change in the last few days with highs in
the upper 80s and lows in the mid 70s.

LONG TERM...Wednesday through Monday

Surface high pressure and weak ridging pushes in from the Atlantic
with continued east southeast flow. Moisture will continue to move
inland with PW values at or above 2 inches through the weekend.
Wednesday will look similar to Tuesday with scattered inland
showers/storms and offshore storms moving inland by late morning and
move southeast to northwest. Thursday and Friday show a little more
upper level support which would just increase the coverage slightly
on the storms. Overall, each day is a very typical summer day.
Severe storms aren't likely; although one strong downburst is always
possible and of course, flash flooding is possible if storms move
slowly or train over the same area. Temps will be near normal; highs
in the upper 80s and middle 70s.

MARINE...

Weak high pressure remains over the waters but will not suppress
thunderstorms overnight and into the morning hours. Lingering
storms may continue each afternoon. Winds and seas will be higher
near thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  89  72  89 /  40  60  10  40
BTR  73  91  73  91 /  40  60  10  50
ASD  74  90  75  89 /  30  50  10  50
MSY  77  91  78  91 /  20  50  10  60
GPT  75  88  75  89 /  30  50  10  50
PQL  74  88  74  89 /  30  50  10  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Local storm report, Jul 12, 2:00 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 PM CDT MON JUL 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     TSTM WND GST     12 SSE GULFPORT         30.23N 88.98W
07/12/2021  M40 MPH          GMZ532             MS   MESONET

            THE WEATHERFLOW MESONET STATION ON SHIP
            ISLAND MEASURED A WIND GUST OF 35 KNOTS OR
            40 MPH.

&&
Special weather statement, Jul 12, 7:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
749 PM CDT Mon Jul 12 2021

LAZ034-046-047-130145-
Iberville-Pointe Coupee-West Baton Rouge-
749 PM CDT Mon Jul 12 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT POINTE COUPEE...
NORTHWESTERN IBERVILLE PARISHES AND NORTHWESTERN WEST BATON
ROUGE......

At 747 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Krotz Springs to Cankton.
These storms are moving east at 15 mph.

Heavy rainfall, frequent lightning and wind gusts of up to 30 mph
are possible with these storms.

Locations impacted include...
New Roads, Livonia, Maringouin, Fordoche, Rosedale, Grosse Tete,
Ramah, Erwinville and Lottie.

Torrential rainfall is occurring with these storms, and may cause
localized street flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.

LAT...LON 3071 9173 3075 9137 3067 9134 3065 9131
      3040 9141 3036 9164 3038 9163 3041 9163
      3045 9164 3050 9171 3050 9175 3051 9173
      3056 9176
TIME...MOT...LOC 0047Z 260DEG 12KT 3060 9174 3044 9185 3032 9212

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:13 PM CDTSpecial Weather StatementLIXWest Feliciana62 min
Jul 12, 9:13 PM CDTSpecial Weather StatementLIXEast Baton Rouge, West Baton Rouge62 min
Jul 13, 9:35 AM CDTRiver Flood WarningLIXSaint Tammany50 hr
Jul 13, 1:58 PM CDTSpecial Weather StatementLIXSaint James32 min
Jul 13, 2:11 PM CDTSpecial Weather StatementLIXAscension34 min
Jul 13, 2:21 PM CDTSpecial Weather StatementLIXEast Baton Rouge24 min
Jul 13, 2:24 PM CDTSpecial Weather StatementLIXAssumption36 min
Jul 13, 3:00 PM CDTSpecial Weather StatementLIXAscension30 min
Jul 13, 3:30 PM CDTSpecial Weather StatementLIXEast Baton Rouge, West Baton Rouge30 min
Jul 13, 6:34 PM CDTSpecial Weather StatementLIXAmite41 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.